Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Brownsville, TX
NWS Brownsville, TX issued this special weather statement at Jul 20, 2021, 4:34 PM CDT for Starr County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2021, 4:34 PM CDT (21:34 UTC)
- Expired
- Jul 20, 2021, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Brownsville, TX
County Starr County, TX
The radar
The Brownsville radar (KBRO), 162 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1436 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WWUS84 KBRO 202134
SPSBRO
Special Weather Statement
National Weather Service Brownsville TX
434 PM CDT Tue Jul 20 2021
TXZ252-202200-
Starr TX-
434 PM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STARR COUNTY UNTIL
500 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roma High School, or near Roma, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Starr County Sheriffs Office, Roma
City Hall and Rio Grande City Fire Department.
LAT...LON 2660 9890 2638 9870 2634 9879 2637 9880
2637 9882 2636 9884 2637 9886 2635 9890
2637 9890 2639 9893 2637 9895 2640 9896
2639 9901 2641 9902 2641 9904 2640 9906
2640 9908 2643 9911 2648 9909 2651 9912
TIME...MOT...LOC 2134Z 322DEG 18KT 2646 9900
$$
BAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:48 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 20, 2:48 PM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Brownsville TX 248 PM CDT Tue Jul 20 2021 .SHORT TERM (Now through Wednesday Night): Chances of rain and thunderstorms will return through the short term. A 500 mb trough over deep south Texas with a closed low over central and eastern Texas will allow for scattered showers and thunderstorms to develop this afternoon and evening into Wednesday. PWATs are forecasted to be well over 2 inches, especially across the Lower Valley through the period. This will lead to possible heavy rainfall in the area, and WPC continues to keep the region in their marginal risk of excessive rainfall for Wednesday. Temperatures will remain generally in the 70s overnight tonight and Wednesday night while Wednesday highs will rise into the low 90s. .LONG TERM (Thursday through Tuesday): 500mb low/inverted trough across northwest Texas Thursday will continued to provide unsettled weather across portions of deep south Texas early Thursday before a 500mb ridge across the eastern Gulf of Mexico shifts westward across the western Gulf of Mexico on Friday. Drier air will filter into the area Thurs night into Friday as subsidence increases across south Texas. Hot and dry conditions will return across the Rio Grande Valley and northern ranchlands through the weekend into early next week as an upper level ridge develops across the south-central United States Saturday and moves little through the rest of the forecast period. && .MARINE (Now through Wednesday Night): Generally favorable marine conditions are expected across the lower Texas waters through the period thanks to a weak pressure gradient. With this said, shower and thunderstorm activity though Wednesday night could lead to brief elevated seas and increased winds. Thursday through Sunday...Light to moderate south to southeast winds will prevail across the coastal waters Thursday with surface high pressure across the eastern Gulf of Mexico. The pressure gradient will increase slightly across the western Gulf of Mexico on Friday. Moderate south to southeast winds will prevail across the coastal waters through the rest of the week into the weekend with SCEC conditions possible across the offshore waters Fri night and Sat night. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 77 88 78 92 / 40 50 20 50 BROWNSVILLE 78 90 78 93 / 30 50 20 40 HARLINGEN 76 89 77 93 / 40 60 30 50 MCALLEN 77 90 78 95 / 40 60 30 20 RIO GRANDE CITY 76 92 76 99 / 60 60 40 20 SOUTH PADRE ISLAND 80 85 81 88 / 30 50 20 40 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv 68-McGinnis/61-Castillo/63-KC
Hazardous weather outlook, Jul 20, 4:07 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 407 PM CDT Tue Jul 20 2021 TXZ248>257-351-353-212115- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 407 PM CDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight Scattered showers and thunderstorms are forecast. Heavy rainfall is possible, producing nuisance flooding in low-lying and poorly- draining areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat index values up to 109 degrees are expected during the afternoon hours of Thursday through Monday. Scattered to numerous showers and thunderstorms are forecast for Wednesday and Thursday. Heavy rainfall is possible, producing nuisance flooding in low-lying and poorly-draining areas. An elevated risk of rip currents is possible at the beaches of South Padre Island and at Boca Chica Beach Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-212115- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 407 PM CDT Tue Jul 20 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisories are possible along the Lower Texas Coast Friday and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 20, 4:06 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Brownsville TX
406 PM CDT Tue Jul 20 2021
TXZ248-252-202130-
Zapata TX-Starr TX-
406 PM CDT Tue Jul 20 2021
...SPECIAL WEATHER STATEMENT...
At 405 PM CDT, Doppler radar was tracking a strong thunderstorm over
Falcon Heights, or 10 miles south of Lopeno, moving south at 15 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
New Falcon, Roma Creek, Falcon Dam, Roma High School, Salineno,
Falcon Heights, and Falcon State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2667 9920 2672 9900 2643 9894 2641 9909
2643 9911 2644 9910 2648 9909 2653 9914
2654 9917 2657 9917 2662 9918
TIME...MOT...LOC 2105Z 347DEG 12KT 2656 9908
BASpecial weather statement, Jul 20, 4:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Brownsville TX
434 PM CDT Tue Jul 20 2021
TXZ252-202200-
Starr TX-
434 PM CDT Tue Jul 20 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STARR COUNTY UNTIL
500 PM CDT...
At 434 PM CDT, Doppler radar was tracking a strong thunderstorm over
Roma High School, or near Roma, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Rio Grande City, Roma, Escobares, La Rosita, Los Alvarez, Fort
Ringgold County Park, Garceno, Starr County Sheriffs Office, Roma
City Hall and Rio Grande City Fire Department.
LAT...LON 2660 9890 2638 9870 2634 9879 2637 9880
2637 9882 2636 9884 2637 9886 2635 9890
2637 9890 2639 9893 2637 9895 2640 9896
2639 9901 2641 9902 2641 9904 2640 9906
2640 9908 2643 9911 2648 9909 2651 9912
TIME...MOT...LOC 2134Z 322DEG 18KT 2646 9900
BAThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 4:06 PM CDT | Special Weather Statement | BRO | Starr | 24 min |
| Jul 20, 4:54 PM CDT | Special Weather Statement | BRO | Starr | 36 min |
| Jul 20, 5:01 PM CDT | Special Weather Statement | BRO | Cameron | 29 min |
| Jul 20, 5:26 PM CDT | Special Weather Statement | BRO | Cameron | 34 min |
| Jul 20, 5:38 PM CDT | Special Weather Statement | BRO | Brooks | 37 min |
| Jul 20, 5:59 PM CDT | Special Weather Statement | BRO | Brooks | 31 min |
| Jul 20, 6:10 PM CDT | Special Weather Statement | BRO | Cameron | 35 min |
| Jul 20, 6:20 PM CDT | Special Weather Statement | BRO | Hidalgo | 40 min |
| Jul 20, 6:33 PM CDT | Special Weather Statement | BRO | Starr | 27 min |
| Jul 20, 6:40 PM CDT | Areal Flood Advisory | BRO | Cameron | 58 min |
| Jul 20, 6:44 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr | 46 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.